R-estimators in GARCH models : asymptotics and applications

Liu, Hang and Mukherjee, Kanchan (2021) R-estimators in GARCH models : asymptotics and applications. The Econometrics Journal, 25 (1). pp. 98-113. ISSN 1368-4221

[thumbnail of Binder1]
Text (Binder1)
Binder1.pdf - Accepted Version
Available under License Creative Commons Attribution.

Download (895kB)


The quasi-maximum likelihood estimation is a commonly-used method for estimating the GARCH parameters. However, such estimators are sensitive to outliers and their asymptotic normality is proved under the finite fourth moment assumption on the underlying error distribution. In this paper, we propose a novel class of estimators of the GARCH parameters based on ranks of the residuals, called R-estimators, with the property that they are asymptotically normal under the existence of a finite $2+\delta$ moment of the errors and are highly efficient. We propose fast algorithm for computing the R-estimators. Both real data analysis and simulations show the superior performance of the proposed estimators under the heavy-tailed and asymmetric distributions.

Item Type:
Journal Article
Journal or Publication Title:
The Econometrics Journal
Uncontrolled Keywords:
?? r-estimationempirical processgarch modelseconomics and econometricsc13c14c22 ??
ID Code:
Deposited By:
Deposited On:
20 Sep 2021 09:30
Last Modified:
11 May 2024 13:05